Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
cbhowell

Florinef and beta blocker

Recommended Posts

Sorry if this is a dumb question, but I am currently taking florinef and a beta blocker. With beta blockers used to slow the heart rate, and corticosteroids such as florinef having the ability to elevate the heart rate, can't these medications work against one another? Could this cause irregular heartbeats? Just curious.

Share this post


Link to post
Share on other sites

I took the f;orinef for about 2 weeks, maybe a little less. The florinef is normally prescribed to elevate your BP but you do have to watch the side effects such as water weight gain and you blood glucose. The florinef actually helps your body to maintain liquids in any form and you may get some swelling that may effect your heart rate and its rythm. It is suggested that you dring plenty of water and take a pottasium supplement to decrease the side effects. This is what happened to me..I began the florinef and my BP did come up but I gained 17 lbs ib 3.5 days and my blood glucose went sky high. I was not on a beta blocker at the time or a pottasium supplement. My body reacted badly and I grew more tachy and when I stopped the florinef my BP dropped and my heart rate went way to high. THe fluid retention and electrolyte embalance from this caused a heartattack that was corrected by pottasium IV, iv saline , iv plasma to correct the hypovalemia from the stopping of Florinef . It is all very confusing. Upon release the second time I was released form the Hospital the Doc put me on Nadolol and the pottasium w/o florinef and my BP dropped but my heart rate slowed alot too. That can sause a stroke and the symptoms of a stroke quickly. What ever you experience, if it does not feel right go see your DOC or call your pharmacist Florinef and a beta blocker ( which is originally used to lower BP) does seem contradictory to me but I am no doc. I hope you feel better soon

pam

Share this post


Link to post
Share on other sites

It might appear that the two drugs would somehow cancel each other out, but I think it depends on the dosage and how your POTS manifests itself. I too am on florinef (.1mg) and atenolol (beta-blocker--25mg). The beta blocker is a very low dose but sufficient enough to blunt the adrenergic excess that I experience when my body tries to correct for its falling blood pressure. If you have the hyperadrenergic variety of POTS, as I apparently do, the beta blocker is supposed to prevent too many tachy episodes. My doc also thought a BB would be good for me as I have a higher than natural resting heart-rate.

I tried other drugs before this combo--midodrine, paxil, and beta blockers alone--without much success and sometimes with alarming side-effects! When I was on the atenolol by itself, I was very tired, and it did not prevent most of my POTS symptoms. Thus far, fingers crossed, the combination of atenolol and florinef has worked well for me. Florinef alone can sometimes cause BP to elevate too much, so I guess the BB has helped to prevent that from happening in my case. My BP has been stabilized enough that I feel a lot better after three months on this drug combo.

Certainly though, as suggested, if you feel bad or experience side-effects from this combination of drugs, you should tell your doc immediately.

India

Share this post


Link to post
Share on other sites

I took both Fludrocortisone and a BB for 6 months successfully before my body rejected the BB and now I remain on the Florinef.

For me florinef works by increasing blood volume so that when my blood pools in my lower body there is still enough to get back up to the brain. With more blood my heart dosn't need to pump as fast to keep me up.

I used the BB both for its effects on reducing my HR but also it worked as a vosoconstrictor to stop my blood pooling out into my capiliaries and keep enough to pump back up to my head.

I don't know if that is any help to you but I had no negetive side effects in the first 5 months and only stopped taking the BB as it stopped working completely in the 6th month.

Good luck

Katie

Share this post


Link to post
Share on other sites
I took the f;orinef for about 2 weeks, maybe a little less. The florinef is normally prescribed to elevate your BP but you do have to watch the side effects such as water weight gain and you blood glucose. The florinef actually helps your body to maintain liquids in any form and you may get some swelling that may effect your heart rate and its rythm. It is suggested that you dring plenty of water and take a pottasium supplement to decrease the side effects. This is what happened to me..I began the florinef and my BP did come up but I gained 17 lbs ib 3.5 days and my blood glucose went sky high. I was not on a beta blocker at the time or a pottasium supplement. My body reacted badly and I grew more tachy and when I stopped the florinef my BP dropped and my heart rate went way to high. THe fluid retention and electrolyte embalance from this caused a heartattack that was corrected by pottasium IV, iv saline , iv plasma to correct the hypovalemia from the stopping of Florinef . It is all very confusing. Upon release the second time I was released form the Hospital the Doc put me on Nadolol and the pottasium w/o florinef and my BP dropped but my heart rate slowed alot too. That can sause a stroke and the symptoms of a stroke quickly. What ever you experience, if it does not feel right go see your DOC or call your pharmacist Florinef and a beta blocker ( which is originally used to lower BP) does seem contradictory to me but I am no doc. I hope you feel better soon

pam

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...